Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 22, 2012, 6:13 PM CDT for Dale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Mar 22, 2012, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS82 KTAE 222313 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 713 PM EDT THU MAR 22 2012 ALZ066-222345- DALE AL- 613 PM CDT THU MAR 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY... * UNTIL 645 PM CDT AT 611 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF OZARK...OR NEAR SKIPPERVILLE... MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3147 8542 3141 8561 3161 8566 3162 8542 TIME...MOT...LOC 2313Z 183DEG 19KT 3157 8551 $$ 18-WOOL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 22, 2:32 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 22, 2:32 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT Thu Mar 22 2012 .NEAR TERM (Tonight)...Upper level low will remain centered over the Central/Southern Plains tonight, however shortwave energy rounding its base over the lower MS valley will work to slowly erode the influence of the upper ridge currently overhead. Associated with the east/NE push of this energy, will see some eastward progress of the weak surface front currently aligned over eastern MS. Global and high resolution CAM guidance in generally good agreement that main synoptic forcing and best rain chances will hold west of our zones through much of the night. At this time, the broken band of showers/storms looks to arrive shortly before sunrise to the west of Dothan and Panama City and then expand eastward across SE AL/Eastern FL Panhandle during the morning hours. Further east, widely scattered convergence showers/storms developing within the moderate SE flow this afternoon will slowly fade during the evening hours with the loss of diurnal heating and the weakening of the sea-breeze circulation. This will leave much of the overnight quiet and dry with temperatures dropping down generally into the lower 60s inland and mid/upper 60s at the coast. Areas of fog and lower clouds are likely to form toward sunrise and linger during the first few daylight hours of Friday. .SHORT TERM (Friday through Saturday night)...Slow-moving upper low begin start out over Missouri Friday morning, before meandering eastward and reaching the eastern seaboard Saturday night. The associated surface front will slowly move along the northeastern Gulf and should exit the forecast area by late Saturday night. Ahead of the front, the weather will become increasingly unsettled with showers and thunderstorms becoming likely from east to west starting Friday morning. Moderate instability (1000-1500j/kg) and modest deep layer shear (30 to 35 kts) may yield a few strong to severe storms by late morning into the afternoon over far western sections of the forecast area. The area remains under a Day 2 Slight Risk from the Storm Prediction Center. Damaging winds and marginally severe hail appear to be the greatest threats for Friday. With the expected slow eastward progression of the system, locally heavy rainfall will be possible in this region as well. On Saturday, the upper low (and its associated cold pool and stronger mid-level flow) will make its closest approach to the region. Better rain chances will shift to South Georgia and the Big Bend, where the severe threat will also be enhanced thanks to an increase in deep layer shear and steepening lapse rates. Large hail and damaging wind gusts will be the greatest threats, with the bulk of the strong to severe activity occurring in the afternoon and evening. The SPC Day 3 Outlook has this area in a Slight Risk for Saturday. PoP will drop-off from west to east Saturday night as the front crosses the forecast area. .LONG TERM (Sunday through next Thursday)...The closed upper low will be over the Ohio Valley with the trough axis cutting through our CWA to begin the period. The low and trough will move east and off the mid-Atlantic coast Sunday night with deep layer ridging building in the first part of next week. The upper ridge flattens by Wednesday night with zonal flow for Thursday. At the surface, showers and thunderstorms will be ending from west to east as a cold front pushes through Saturday night. Offshore flow and a drier airmass filter in behind the front Sunday and Monday. As high pressure drops south out of east Canada Tuesday to become centered off the southeast CONUS Wednesday, winds gradually swing around to the southeast and south. The moist onshore flow continues through the remainder of the forecast period with low end chance PoPs on Thursday. Max temperatures will be in the lower to mid 80s each day. Minimum temperatures will be in the lower to mid 60s Saturday night and then drop into the lower to mid 50s across most areas next week. While these temperatures are cooler than what we have seen lately, they are still above seasonal norms. && .AVIATION (through 18z Friday)...A sct-bkn cu field is well established across the region this afternoon, however bases are now generally above VFR levels. Widely sct showers and storms are also breaking out and will be around into the middle evening hours. Best chances at a brief shower or storm will exist at KDHN...KABY...and KVLD. Another round of MVFR/IFR visibility and cigs is likely late tonight into Friday morning, and is also likely to be more widespread then was seen this past morning. Similar to today, expect these lower clouds to scatter out and rise to a generally sct-bkn VFR cumulus field with more scattered showers and thunderstorms. && .MARINE...Gusty winds along the coast this afternoon should diminish overnight as the gradient weakens ahead of an approaching cold front. Modest onshore flow will continue into the weekend ahead of the front. However, conditions are currently expected to remain below headline criteria until Saturday afternoon or evening. Winds will shift to the west Saturday night into Sunday in the wake of the front. . && .FIRE WEATHER...Abundant low level moisture will keep relative humidity levels well above critical values the next couple of days. The coverage of showers and storms will also increase the into Friday and Saturday as a weak front approaches and then crosses the region. A drier airmass will arrive for the second half of the upcoming weekend, and there is some chance to see near critically low relative humidity across portions of northern Florida Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 61 84 63 80 59 / 10 40 40 60 40 Panama City 67 78 67 77 62 / 20 50 40 60 30 Dothan 63 81 63 81 56 / 30 60 50 60 30 Albany 63 82 63 78 54 / 20 60 50 60 50 Valdosta 63 83 60 80 59 / 50 50 40 60 50 Cross City 62 84 62 81 66 / 40 20 20 50 40 Apalachicola 67 76 68 75 65 / 10 40 30 60 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Camp/Mroczka/Barry
Hazardous weather outlook, Mar 22, 2:38 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT THU MAR 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-231000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 338 PM EDT THU MAR 22 2012 /238 PM CDT THU MAR 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES... .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE FLORIDA PANHANDLE BEACHES AND A MODERATE RISK ALONG THE BEACHES OF THE FLORIDA BIG BEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE BEST CHANCE ACROSS THE EASTERN FLORIDA BIG BEND AND OUR EASTERNMOST GEORGIA ZONES...AS WELL AS THE WESTERN PANHANDLE AND SOUTHEAST ALABAMA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS MAY BRIEFLY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT THE FLORIDA PANHANDLE BEACHES ON FRIDAY. A COLD FRONT WILL SWEEP FROM WEST TO EAST ACROSS THE REGION SATURDAY NIGHT OR EARLY SUNDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT FRIDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER WITH THIS SYSTEM IS NOT EXPECTED AT THIS TIME...BUT A FEW STORMS MAY BE STRONG TO SEVERE FRIDAY AFTERNOON INTO SATURDAY EVENING. A DRIER AIR MASS ALONG WITH COOLER MINIMUM TEMPERATURES WILL FILTER INTO THE REGION SUNDAY INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. LERICOS/CAMP
In the hours before
Special weather statement, Mar 22, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 PM EDT THU MAR 22 2012
ALZ066-222300-
DALE AL-
537 PM CDT THU MAR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 600 PM CDT
AT 536 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR PINCKARD...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3145 8542 3129 8542 3128 8548 3125 8549
3125 8554 3128 8565 3148 8566
TIME...MOT...LOC 2237Z 190DEG 18KT 3133 8553
18-WOOLSpecial weather statement, Mar 22, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 713 PM EDT THU MAR 22 2012 ALZ066-222345- DALE AL- 613 PM CDT THU MAR 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY... * UNTIL 645 PM CDT AT 611 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF OZARK...OR NEAR SKIPPERVILLE... MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3147 8542 3141 8561 3161 8566 3162 8542 TIME...MOT...LOC 2313Z 183DEG 19KT 3157 8551 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:03 AM CDT | Rip Current Statement | TAE | Bay, Walton | 15 hr |
| Mar 22, 5:37 PM CDT | Special Weather Statement | TAE | Dale | 23 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.